Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 24, NWS Billings, MT

December 1, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 1, 2011, 3:09 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 1, 2011, 9:00 PM MST. It was in force for 16 min.

The area

The counties it named.

The facts

Issued
Dec 1, 2011, 3:09 AM MST (10:09 UTC)
In effect from
Dec 1, 2011, 9:00 PM MST
Expired
Dec 1, 2011, 9:16 PM MST
In force
16 min
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS75 KBYZ 011009
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
309 AM MST THU DEC 1 2011

...BRIEF PERIOD OF STRONG WINDS EXPECTED TONIGHT INTO FRIDAY
MORNING...

.HIGH PRESSURE OVER YELLOWSTONE PARK WILL COMBINE WITH DEEPENING
LOW PRESSURE ALONG THE MONTANA FRONT RANGE TO PRODUCE STRONG WINDS
OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS TONIGHT.
WINDS WILL CONTINUE STRONG INTO MID MORNING FRIDAY...DIMINISHING
AS A COLD FRONT MOVES INTO THE AREA. 

MTZ065-066-012215-
/O.NEW.KBYZ.WI.Y.0024.111202T0400Z-111202T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
309 AM MST THU DEC 1 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
FRIDAY. 

WINDS: SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH. 

TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND BECOME
STRONG THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT
MOVES INTO THE AREA LATE FRIDAY MORNING. 

IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO DEVELOP ALONG I-90 FROM
LIVINGSTON TO BIG TIMBER. STRONG WINDS COMBINED WITH RECENT
SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG THE
BEARTOOTH FOOTHILLS IN THE NYE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
702 
WWUS75 KBYZ 011636
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
936 AM MST THU DEC 1 2011

...BRIEF PERIOD OF STRONG WINDS EXPECTED TONIGHT INTO FRIDAY
MORNING...

.HIGH PRESSURE OVER YELLOWSTONE PARK WILL COMBINE WITH DEEPENING
LOW PRESSURE ALONG THE MONTANA FRONT RANGE TO PRODUCE STRONG
WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS
TONIGHT. WINDS WILL CONTINUE STRONG INTO MID MORNING FRIDAY...
DIMINISHING AS A COLD FRONT MOVES INTO THE AREA.

MTZ065-066-020445-
/O.CON.KBYZ.WI.Y.0024.111202T0400Z-111202T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
936 AM MST THU DEC 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST FRIDAY...

* WINDS: SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND
  60 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT AND BECOME STRONG OVERNIGHT. STRONG
  WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES INTO THE AREA LATE
  FRIDAY MORNING.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO DEVELOP ALONG I-90
  FROM LIVINGSTON TO BIG TIMBER. STRONG WINDS COMBINED WITH RECENT
  SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG
  THE BEARTOOTH FOOTHILLS IN THE NYE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
191 
WWUS75 KBYZ 012203
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
303 PM MST THU DEC 1 2011

...BRIEF PERIOD OF STRONG WINDS EXPECTED TONIGHT INTO FRIDAY
MORNING...

.HIGH PRESSURE OVER YELLOWSTONE PARK WILL COMBINE WITH DEEPENING
LOW PRESSURE ALONG THE MONTANA FRONT RANGE TO PRODUCE STRONG
WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS
TONIGHT. WINDS WILL CONTINUE STRONG INTO MID MORNING FRIDAY...
DIMINISHING AS A COLD FRONT MOVES INTO THE AREA.

MTZ065-066-021200-
/O.CON.KBYZ.WI.Y.0024.111202T0400Z-111202T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
303 PM MST THU DEC 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST FRIDAY...

* WINDS: SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 
  MPH. 

* TIMING: WINDS WILL INCREASE TONIGHT AND BECOME STRONG 
  OVERNIGHT. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES 
  INTO THE AREA LATE FRIDAY MORNING. 

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO DEVELOP ALONG I-90 
  FROM LIVINGSTON TO BIG TIMBER. STRONG WINDS COMBINED WITH 
  RECENT SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW 
  ALONG THE BEARTOOTH FOOTHILLS IN THE NYE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
155 
WWUS75 KBYZ 020416
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MST THU DEC 1 2011


MTZ065-066-020530-
/O.CAN.KBYZ.WI.Y.0024.000000T0000Z-111202T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
916 PM MST THU DEC 1 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY.

WINDS MAY GUST TO 55 MPH TONIGHT...BUT THEY ARE NO LONGER EXPECTED
TO REACH ADVISORY CRITERIA. THE WINDS WILL STILL BE STRONG ENOUGH
TO CAUSE BLOWING AND DRIFTING SNOW IN THE BEARTOOTH FOOTHILLS EVEN
THOUGH THEY WILL BE BELOW ADVISORY CRITERIA.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 30, 8:43 PM MST, 6 hours 26 minutes earlier.

Area forecast discussion, Nov 30, 8:43 PM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
843 PM MST WED NOV 30 2011

.EVENING UPDATE...

SURFACE ANALYSIS AND OBSERVATIONS SHOW THE COLD FRONT HAS BLASTED
ITS WAY THROUGH SOUTH CENTRAL MONTANA AND THROUGH SHERIDAN AS
WELL. VERY GUSTY NORTHWEST WINDS OCCURRING ALL LOCATIONS EXCEPT
MILES CITY AND BAKER. SUSTAINED WINDS IN THE 20S WITH GUSTS IN
THE 30S HAVE BEEN NOTED. SIGNIFICANT 3 HR PRESSURE RISES AROUND
8MB SHOWING ACROSS NORTHERN MONTANA. AS A RESULT...WHEN THE FRONT
BLASTED THROUGH JUDITH GAP...SUSTAINED WINDS OF 45 TO 50 MPH WITH
GUSTS IN THE 60S WERE REPORTED FOR A COUPLE OF HOURS. OPTED NOT
TO ISSUE ANY WIND HIGHLIGHTS GIVEN CURRENT WINTER STORM WARNING
IN EFFECT AND SHORT DURATION OF HIGH WINDS AS WINDS ARE NOW BELOW
HIGH WIND THRESHOLDS.

RADAR SHOWING AREAS OF SNOW MOVING SOUTH ACROSS THE AREA WITH
HEAVIER BANDS SETTING UP JUST SOUTH OF ROUNDUP AND SOUTH OF I-90
ACROSS THE BEARTOOTH FOOTHILLS AND THE HIGHER TERRAIN OF SOUTHERN
YELLOWSTONE AND BIG HORN COUNTIES. RADAR TRENDS SHOWING
ENHANCEMENT OVER TYPICAL UPSLOPE REGIONS WITH SOME DOWNSLOPE
DRYING ACROSS GOLDEN VALLEY COUNTY AND THE IMMEDIATE BILLINGS
AREA. AM A BIT CONCERNED THAT THE CITY OF BILLINGS MAY NOT GET
THE 3 INCHES FORECASTED. HOWEVER...IT IS TOO EARLY TO MAKE
CHANGES IN SNOW AMOUNTS AS RADAR STILL SHOWS SNOW TO THE NORTH
AND STRONG DYNAMICS STILL PUSHING THROUGH THE AREA.
HOWEVER...MODELS DO SHOW THE BULK OF THE PRECIP MOVING THROUGH BY
MIDNIGHT WITH LESS AFTER THAT ALONG A LIVINGSTON TO BILLINGS TO
MILES CITY LINE AND NORTH. BELIEVE SNOWFALL REALLY NEEDS TO PICK
UP OVER THE NEXT COUPLE OF HOURS TO GET DECENT ACCUMULATIONS FOR
SOME OF THESE AREAS.

ON THE OTHER HAND...WEB CAMS SHOW MODERATE TO HEAVY SNOW IN RED
LODGE AND RADAR RETURNS ARE REALLY PICKING UP FROM THE BEARTOOTH
FOOTHILLS EAST TO SOUTHERN YELLOWSTONE AND SOUTHERN BIG HORN
COUNTIES. SIGNIFICANT SNOW ACCUMULATIONS WILL BE LIKELY FOR THESE
AREAS ALONG WITH CONSIDERABLE BLOWING AND DRIFTING SNOW. WILL LET
CURRENT FORECAST AND HIGHLIGHTS CONTINUE BUT THE NEXT SHIFT MAY
NEED TO MAKE SOME ADJUSTMENTS DURING THE OVERNIGHT HOURS AS THE
SYSTEM EVOLVES. HOOLEY

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

THURSDAY NIGHT...A TIGHT SURFACE PRESSURE GRADIENT SETS UP ACROSS
THE WEST. THE GRADIENT IS ORIENTED NORTHEAST- SOUTHWEST...WHICH
FAVORS GUSTY WSW WINDS FROM JUDITH GAP SOUTH TO BIG TIMBER. IT
ALSO FAVORS GUSTY WSW WINDS IN THE LIVINGSTON/BIG TIMBER REGION
AND ALONG THE BEARTOOTH/ABSAROKA FOOTHILLS. AT THIS POINT...35 MPH
GUSTS SEEM REASONABLE FROM JUDITH GAP TO BIG TIMBER...WITH 50 MPH
WINDS POSSIBLE IN THE LIVINGSTON REGION. WINDS THAT STRONG WILL
LIKELY PRODUCE BLOWING AND DRIFTING SNOW...LEADING TO HAZARDOUS
DRIVING CONDITIONS. FUTURE SHIFTS WILL NEED TO KEEP AN EYE ON THIS
FOR A POTENTIAL ADVISORY. OTHER THAN THE GUSTY WINDS ACROSS THE
WEST...THURSDAY NIGHT LOOKS DRY UNDER WEAK UPPER LEVEL RIDGING.

MODELS AGREE THAT A CLIPPER-TYPE SYSTEM WITH A STRONG COLD FRONT
WILL MOVE THROUGH THE REGION FRIDAY INTO FRIDAY NIGHT. AS THIS
HAPPENS...THE AREA WILL BE UNDER THE INFLUENCE OF UPPER LEVEL JET
ENERGY...MODERATE MID- LEVEL OMEGA AND LOW-LEVEL
FRONTOGENESIS...SO CONFIDENCE IS FAIRLY HIGH THAT SNOW WILL FALL
ACROSS THE REGION. AS SUCH...RAISED POPS AND QPF FRIDAY...GIVING
THE MOUNTAINS A GENERAL 3-7 INCH SNOWFALL WITH LESSER AMOUNTS
ACROSS THE PLAINS.

WEAK UPPER LEVEL RIDGING MOVES INTO THE AREA SATURDAY...PROVIDING
DRY BUT COOL WEATHER. ANOTHER CLIPPER-TYPE SYSTEM WITH A COLD
FRONT MOVES THROUGH THE REGION LATE SATURDAY INTO SUNDAY. MODELS
ARE IN BETTER AGREEMENT IN THE EVOLUTION OF THIS SYSTEM. BOTH SHOW
ANOTHER ROUND OF LIGHT SNOW WITH PRETTY SIMILAR LOW/MID LEVEL
DYNAMICS AS THE FRIDAY SYSTEM. AS SUCH...RAISED POPS SATURDAY
NIGHT INTO SUNDAY.

ANOTHER UPPER-LEVEL RIDGE BUILDS INTO THE REGION MONDAY INTO THE
EARLY PART OF TUESDAY...PROVIDING ANOTHER PERIOD OF DRY WEATHER
WITH SLOWLY MODERATING TEMPERATURES. AT THE SURFACE...ANOTHER
STRONG PRESSURE GRADIENT DEVELOPS ACROSS THE WEST MONDAY
NIGHT...THUS INCREASED THE WINDS FROM LIVINGSTON AND NYE NORTH TO
JUDITH GAP. FUTURE SHIFTS MAY NEED TO INCREASE WINDS EVEN FURTHER
DURING THE LATE MONDAY TO EARLY TUESDAY PERIOD...DEPENDING ON HOW
THE NEXT SEVERAL MODEL RUNS HANDLE THIS PRESSURE GRADIENT.

THE WEATHER REALLY STARTS TO GET INTERESTING LATE TUESDAY THROUGH
WEDNESDAY NIGHT. BOTH THE GFS AND ECMWF SHOW AN ARCTIC SURGE WITH
A WEAK SURFACE LOW TRACKING JUST SOUTH OF THE REGION. BOTH THE GFS
AND ECMWF SPREAD PRECIP ACROSS THE REGION...THROUGH THE GFS BRINGS
MORE PRECIP IN EARLIER THAN THE ECMWF. THE GFS ALSO SHOWS THE
POTENTIAL FOR ISENTROPIC LIFT ACROSS THE REGION EARLY ON
WEDNESDAY...WHICH...COMBINED WITH NORTHEASTERLY UPSLOPE FLOW AT THE
SURFACE AND LOW-LEVEL FRONTOGENESIS...WOULD CERTAINLY FAVOR SOME
ACCUMULATING SNOW. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING
THE SYSTEM INTO THE REGION BY WEDNESDAY SO OPTED TO LOWER TEMPS
SEVERAL DEGREES AND RAISE POPS TUESDAY NIGHT INTO WEDNESDAY NIGHT.
STC

&&

.AVIATION...

IFR OR LOWER CEILINGS AND VISIBILITY ARE EXPECTED FOR A TIME OVER
MUCH OF THE AREA TONIGHT AS SNOW AND BLOWING SNOW FOLLOWS A FRONT
SOUTHWARD. HOWEVER...DOWNSLOPE WIND AFFECTS MAY ACTUALLY KEEP THE
IFR CONDITIONS FROM EVER REALLY SETTING IN FOR ANY LENGTH OF TIME
AT BILLINGS OR LIVINGSTON. LOW FORECAST CONFIDENCE EXISTS AT BOTH
OF THOSE TERMINALS. IN CONTRAST...WE HAVE HIGH CONFIDENCE IN WIND
GUSTS OF 30 KT OR HIGHER IN ALL AREAS TONIGHT. CONFIDENCE IS ALSO
HIGH THAT WIDESPREAD VFR CONDITIONS WILL RETURN THURSDAY. SCHULTZ

&&

.PRELIMINARY POINT TEMP/POPS...

    THU     FRI     SAT     SUN     MON     TUE     WED
-----------------------------------------------------------
BIL 017/030 023/036 017/029 018/030 018/037 024/042 021/025
    +2/S    05/J    31/B    23/J    11/B    01/U    33/S
LVM 014/030 024/031 007/025 011/026 012/037 022/042 016/025
    +2/S    14/J    31/B    34/J    21/B    12/B    24/S
HDN 018/030 018/035 016/030 014/030 015/034 016/040 022/028
    +2/S    05/J    31/B    23/J    11/B    01/U    23/S
MLS 015/029 019/036 016/027 014/026 014/029 017/039 020/024
    +1/B    04/J    21/B    23/J    11/B    01/U    23/S
4BQ 016/027 015/035 015/027 011/027 012/030 015/038 018/027
    +3/S    04/J    32/J    24/J    21/B    02/B    24/S
BHK 013/026 014/033 014/025 010/024 011/028 014/039 017/024
    +1/B    02/J    22/J    13/J    21/B    11/B    13/S
SHR 017/028 014/038 013/025 011/028 014/032 016/040 019/026
    +6/S    04/J    32/J    24/J    21/B    02/U    23/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST THURSDAY FOR
      ZONES 28>34-40>42-64-65.
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THURSDAY FOR
      ZONES 35>37-39-57-58.
     WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST THURSDAY FOR
      ZONES 38-56-66-67.
     WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST THURSDAY FOR
      ZONE 63.
WY...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST THURSDAY FOR
      ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 30, 3:36 PM MST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
336 PM MST WED NOV 30 2011

MTZ028>042-056>058-063>068-WYZ098-099-012245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
336 PM MST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW AND BLOWING SNOW WILL IMPACT THE ENTIRE AREA TONIGHT WITH
SIGNIFICANT IMPACTS TO TRAVEL. EXPECT SNOW COVERED ROADS ALONG
WITH REDUCED VISIBILITY. NEAR WHITE-OUT CONDITIONS ARE POSSIBLE
IN SOME AREAS. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES
FOR THE PLAINS OF SOUTHEASTERN MONTANA TO 5 TO 10 INCHES IN THE
FOOTHILLS OF SOUTH CENTRAL MONTANA AND SHERIDAN COUNTY WYOMING.
A FOOT OR MORE OF SNOW IS EXPECTED ACROSS THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL END THURSDAY MORNING...BUT TRAVEL CONDITIONS MAY REMAIN
DIFFICULT.

SIGNIFICANT BLOWING AND DRIFTING SNOW COULD OCCUR THURSDAY NIGHT
IN THE FOOTHILLS AND ADJACENT PLAINS. IMPACTED AREAS MAY INCLUDE
INTERSTATE 90 IN THE LIVINGSTON AREA...AND HIGHWAY 191 FROM BIG
TIMBER TO JUDITH GAP. WINDS MAY GUST TO 50 MPH OR HIGHER IN THE
LIVINGSTON AND NYE AREAS...AND UP TO 35 MPH FROM JUDITH GAP TO BIG
TIMBER.

SOME SNOW AND BLOWING SNOW IS POSSIBLE OVER THE ENTIRE AREA FROM
FRIDAY INTO FRIDAY NIGHT...AND AGAIN ON SUNDAY. PLEASE CHECK THE
LATEST FORECAST FOR THE MOST UP TO DATE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CJS

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.